MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE 3.5 CURVED CONCAVE FULL RADIUS; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE 3.5 CURVED CONCAVE FULL RADIUS; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210980
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy medial meniscectomy, the inner lumen of the curved full radius blade did not rotate in oscillation, forward or reverse.The procedure was completed using a smith and nephew back up device.There was a 2-min surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed it was not in its original packaging.The inner shaft was twisted into 2 separate pieces, with the distal end stuck in the curved outer shaft.There was biological debris.A functional evaluation was performed on the returned device and found it was unable to function due to the fractured inner shaft.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BLADE 3.5 CURVED CONCAVE FULL RADIUS
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20064346
Report Number1219602-2024-01825
Device Sequence Number15362357
Product Code HAB
UDI-Device Identifier03596010595775
UDI-Public03596010595775
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210980
Device Lot Number51169563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown